Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Apr 17, 2013, 9:02 PM CDT for 4 counties in Illinois; Lee County, Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 9:02 PM CDT (02:02 UTC)
- Expired
- Apr 18, 2013, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 140 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 9:17 PM CDT | HEAVY RAIN 2.2 | 2 Wsw Industry, IL | TOTAL SO FAR. 0.60 INCH SINCE 5PM. GRINESTONE CREEK OUT OF BANK ABOUT 30 MIN AGO. |
| Apr 17, 9:31 PM CDT | HEAVY RAIN 2.43 | 4 Nnw Carthage, IL | SINCE MIDNIGHT USING A DAVIS WEATHER EQUIPMENT. |
| Apr 17, 10:00 PM CDT | HEAVY RAIN 4.32 | Augusta, IL | TOTAL FOR TODAY SO FAR. 2.42 INCHES SINCE 445 PM. |
| Apr 17, 10:30 PM CDT | FLASH FLOOD | 2 Wsw Industry, IL | HEAVY RAIN RESULTED IN MUDSLIDE WHICH BLOCKED COUNTY ROAD 300 FOR A TIME LAST EVENING. |
| Apr 17, 11:17 PM CDT | FLASH FLOOD | Sw Colchester, IL | ROAD FLOODED AT NORTH RANDOLPH AND EAST HAYLINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 412 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
457
WGUS53 KDVN 180202
FFWDVN
IAC111-ILC067-071-109-187-180800-
/O.NEW.KDVN.FF.W.0007.130418T0202Z-130418T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LEE COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITIES OF...NAUVOO...CARTHAGE...
SOUTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF MACOMB...
SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 300 AM CDT
* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE SWAN
LAKE...TERRE HAUTE...STRONGHURST...RARITAN...ROSEVILLE...NIOTA...LA
HARPE...DISCO...DALLAS CITY...COLUSA...BURNSIDE...ADRIAN...
SCIOTA...PRAIRIE CITY...NEW PHILADELPHIA...GOOD HOPE...BUSHNELL...
BLANDINSVILLE...BARDOLPH...NEW BOSTON...MONTROSE AND DONNELLSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1.5 TO 2.5 INCHES IS EXPECTED AS ADDITIONAL
THUNDERSTORMS MOVE REPEATEDLY ACROSS THE AREA OVERNIGHT.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
&&
LAT...LON 4020 9140 4035 9146 4038 9142 4039 9149
4044 9154 4045 9152 4046 9156 4052 9162
4054 9162 4062 9172 4072 9116 4070 9111
4073 9111 4085 9045 4027 9045 4028 9090
4021 9091
$$
LE2 follow-up statements
736
WGUS73 KDVN 180337
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1037 PM CDT WED APR 17 2013
IAC111-ILC067-071-109-187-180800-
/O.CON.KDVN.FF.W.0007.000000T0000Z-130418T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-MCDONOUGH IL-WARREN IL-HENDERSON IL-HANCOCK IL-
1037 PM CDT WED APR 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
HANCOCK...SOUTHERN HENDERSON...SOUTHERN WARREN...MCDONOUGH AND
SOUTHERN LEE COUNTIES...
AT 1033 PM CDT...TRAINED WEATHER SPOTTERS REPORTED MULTIPLE
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
RAINFALL RATES OF A HALF INCH TO AN INCH HAVE BEEN PRODUCED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE SWAN
LAKE...TERRE HAUTE...STRONGHURST...RARITAN...ROSEVILLE...NIOTA...
NAUVOO...LA HARPE...DISCO...DALLAS CITY...COLUSA...BURNSIDE...
ADRIAN...SCIOTA...PRAIRIE CITY...NEW PHILADELPHIA...GOOD HOPE...
BUSHNELL...BLANDINSVILLE...BARDOLPH...NEW BOSTON...MONTROSE...FORT
MADISON AND DONNELLSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1.5 TO 2.4 INCHES IS EXPECTED AS MORE
THUNDERSTORMS MOVE OVER THE AREA OVERNIGHT.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
&&
LAT...LON 4020 9140 4035 9146 4038 9142 4039 9149
4044 9154 4045 9152 4046 9156 4052 9162
4054 9162 4062 9172 4072 9116 4070 9111
4073 9111 4085 9045 4027 9045 4028 9090
4021 9091
$$
LE522
WGUS73 KDVN 180445
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1145 PM CDT WED APR 17 2013
IAC111-ILC067-071-109-187-180800-
/O.CON.KDVN.FF.W.0007.000000T0000Z-130418T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-MCDONOUGH IL-WARREN IL-HENDERSON IL-HANCOCK IL-
1145 PM CDT WED APR 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
HANCOCK...SOUTHERN HENDERSON...SOUTHERN WARREN...MCDONOUGH AND
SOUTHERN LEE COUNTIES...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
MULTIPLE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
AS OF 1120 PM CDT...SPOTTERS IN COLCHESTER REPORTED ROADS FLOODED AT
NORTH RANDOLF AND EAST HAYLINE ROADS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE SWAN
LAKE...TERRE HAUTE...STRONGHURST...RARITAN...ROSEVILLE...NIOTA...
NAUVOO...LA HARPE...DISCO...DALLAS CITY...COLUSA...BURNSIDE...
ADRIAN...SCIOTA...PRAIRIE CITY...NEW PHILADELPHIA...GOOD HOPE...
BUSHNELL...BLANDINSVILLE...BARDOLPH...NEW BOSTON...MONTROSE...FORT
MADISON AND DONNELLSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED AS
ADDITIONAL THUNDERSTORMS MOVE ACROSS THE AREA. DO NOT DRIVE ON
FLOODED ROADS.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4020 9140 4035 9146 4038 9142 4039 9149
4044 9154 4045 9152 4046 9156 4052 9162
4054 9162 4062 9172 4072 9116 4070 9111
4073 9111 4085 9045 4027 9045 4028 9090
4021 9091
$$
LEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 6:47 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 17, 6:47 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT WED APR 17 2013
.UPDATE...
ISSUED AT 638 PM CDT WED APR 17 2013
HAVE JUST SENT A QUICK UPDATE TO FRESHEN UP TRENDS. WILL HAVE TO
WATCH THINGS CAREFULLY THE NEXT SEVERAL HOURS AS CURRENT FLASH
FLOOD WARNING EXPIRE...AND AM LIKELY TO NEED TO ISSUE MORE AS
ADDITIONAL STORM ROLL INTO THE AREA FROM THE SOUTHWEST. GROUND IS
ESSENTIALLY SATURATED...AND NEARLY EVERYTHING THAT FALLS IS GOING
STRAIGHT INTO RUNOFF. PLUS...THESE WAVES OF THUNDERSTORMS BRING
RISK FOR ISOLATED SEVERE HAIL...WHICH WILL ALSO NEED TO BE WATCHED
FOR. PLUS...WE WILL BE WATCHING THE EVENING HYDRO FORECASTS AS
THOSE UPDATES COME IN. ALL IN ALL...A VERY BUSY EVENING.
UPDATED AVIATION AFD BELOW AS WELL.
&&
.SYNOPSIS...
ISSUED AT 249 PM CDT WED APR 17 2013
WHAT A STORM SYSTEM! TRAINING OF THUNDERSTORMS ALREADY TAKING
PLACE ACROSS EASTERN IA INTO NW IL WITH REPORTS OF SIGNIFICANT
FLASH FLOODING AND WITH RAINFALL AMOUNTS ALREADY AT LEAST 2 TO 3
INCHES IN SOME LOCATIONS. THIS IS RAPIDLY TURNING INTO A SERIOUS
FLASH FLOOD/FLOOD SITUATION IN SOME AREAS. EVEN HAD A WAKE LOW
PRODUCE WIND GUSTS OVER 45 MPH IN OUR NW CWA BEHIND THE AREA OF
THUNDERSTORMS EARLY THIS AFTERNOON. WITH A NEARLY STATIONARY
FRONTAL BOUNDARY IN CENTRAL MO AND PERSISTENT STRONG SOUTHERLY LOW
LEVEL JET IMPINGING ON THE FRONT...NUMEROUS THUNDERSTORMS HAVE
BEEN OCCURRING. SURFACE DEW POINTS AROUND 70 SOUTH OF THE FRONT
WITH TEMPERATURES AROUND 80. NORTH OF THE FRONT ONLY IN THE 30S
ACROSS THE UPPER MIDWEST.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
FORECAST FOCUS ON SERIOUS FLASH FLOODING TONIGHT THEN MAJOR SEVERE
WEATHER OUTBREAK CLOSE TO THE DVN CWA ON THURSDAY. FLASH FLOOD WATCH TO
CONTINUE THROUGH THURSDAY EVENING.
TONIGHT...OPERATIONAL MODELS INDICATE NUMEROUS THUNDERSTORMS TO
CONTINUE WITH TRAINING OF STORMS IN SOME AREAS. HIGH PRECIPITABLE
WATERS OVER 1.50 INCHES WILL ENSURE TORRENTIAL RAINS IN
THUNDERSTORMS. ANOTHER 2 TO 4 INCHES LIKELY IN MANY AREAS (NOT
INCLUDING WHAT HAS ALREADY FALLEN) AND THIS WILL CAUSE SERIOUS
FLASH FLOODING IN SOME LOCATIONS. SURFACE WAVE MOVING NORTHEAST
SHOULD PULL THE WARM FRONT INTO THE CWA SO TEMPERATURES WILL BE ON
THE RISE. SEVERE WEATHER POSSIBLE TONIGHT IN STRONGER STORMS AND A
TORNADO CAN'T BE RULED OUT CLOSER TO THE WARM FRONT IN OUR SE CWA
THIS EVENING.
THURSDAY...HEAVY RAIN TO CONTINUE INTO THE MORNING AS MAIN DEEP
TROUGH AND STRONG COLD FRONT ARRIVE FROM THE WEST. SURFACE LOW
THEN BEGINS DEEPENING AS IT TRACKS TO NEAR MILWAUKEE BY EVENING.
TIMING OF THE STRONG COLD FRONT WILL BE CRITICAL IN REGARDS TO
WHEN A MAJOR TORNADO OUTBREAK BEGINS TO DEVELOP. AT THIS POINT IT
APPEARS THE FRONT SHOULD PUSH JUST TO THE EAST OF THE DVN CWA
KEEPING THE MAIN OUTBREAK TO OUR EAST AND SOUTH. HOWEVER...THE GFS
IS A BIT SLOWER AND THEREFORE OUR EASTERN COUNTIES MAY GET IN ON
THE START OF THE OUTBREAK. HAVE PUSHED TEMPERATURES INTO THE LOWER
70S IN OUR FAR EASTERN COUNTIES AHEAD OF THE FRONT.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
THURSDAY NIGHT AND FRIDAY...STRONG COLD FRONT WILL HAVE PUSHED
WELL TO OUR EAST BY MIDNIGHT SWEEPING THE BULK OF THE RAIN OFF TO
OUR EAST. DEFORMATION ZONE TO FOLLOW ON FRIDAY WITH A MIX OF RAIN
AND SNOW BUT ANY ACCUMULATIONS OF SNOW WILL BE MINIMAL IF ANY.
WILL BE A CHILLY AND WINDY DAY ON FRIDAY WITH NORTHWEST WINDS
GUSTING TO 35 TO 40 MPH MAKING IT FEEL EVEN COLDER.
FRIDAY NIGHT THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES MOST OF
THIS PERIOD EXCEPT ON MONDAY WHEN TEMPERATURES SHOULD PUSH INTO
THE 60S. GFS STILL SHOWS SEVERAL RAINY DAYS SUNDAY THROUGH TUESDAY
NIGHT BUT THE ECMWF SHOWS RAIN MAINLY TUESDAY AND WEDNESDAY. AT
THE TAIL END OF THE STORM SYSTEM ENOUGH COLD AIR MAY GENERATE SOME
SNOW FLAKES MIXED IN WITH THE RAIN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 638 PM CDT WED APR 17 2013
IFR CIGS AND VSBYS IN NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY
RAIN TONIGHT AND INTO THURSDAY. BETWEEN STORMS...CIGS AND VSBYS DO
IMPROVE TO AT LEAST MVFR...BUT THESE PERIODS ARE GOING TO BE VERY
BRIEF AS STORMS WILL BE WIDESPREAD MOST OF THE NIGHT. THUNDER TO
GRADUALLY DIMINISH THURSDAY AS THE WARMTH AND INSTABILITY MOVE
EAST OF THE AREA...BUT VSBYS EXPECTED TO ONLY IMPROVE TO
MVFR...AND CIGS TO REMAIN IFR. ..LE..
&&
.HYDROLOGY...
ISSUED AT 249 PM CDT WED APR 17 2013
A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. EXPECT AT LEAST ANOTHER 2 TO 4
INCHES OF RAIN TONIGHT INTO THURSDAY ON TOP OF WHAT ALREADY HAS
FALLEN. TREMENDOUS MOISTURE CONTENT OF THE ATMOSPHERE WILL MEAN
TORRENTIAL RAIN IN THUNDERSTORMS. MANY RIVERS WILL BE GOING INTO
MODERATE TO MAJOR FLOOD...INCLUDING THE MISSISSIPPI RIVER...OVER
THE NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CLARK-SCOTLAND.
&&
UPDATE...LE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...LE
HYDROLOGY...HAASEHazardous weather outlook, Apr 17, 10:16 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1016 AM CDT WED APR 17 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181530- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1016 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO OCCUR. SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD BE APPRECIATED. HAASE
In the hours before
Local storm report, Apr 17, 8:07 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HEAVY RAIN LA HARPE 40.58N 90.97W
04/17/2013 M2.00 INCH HANCOCK IL TRAINED SPOTTER
TOTAL FROM 4PM-8PM. LOW-LINE ROADS ARE STARTING TO TAKE
ON WATER AND THE FIELDS ARE FLOODING.
&&
OLSENLocal storm report, Apr 17, 8:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
04/17/2013 M1.75 INCH HANCOCK IL TRAINED SPOTTER
15HR TOTAL SO FAR.
&&
OLSENSpecial weather statement, Apr 17, 8:36 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 836 PM CDT WED APR 17 2013 ILZ026-035-180230- MCDONOUGH-WARREN- 836 PM CDT WED APR 17 2013 ...THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAINFALL MOVING THROUGH MCDONOUGH COUNTY... AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INDUSTRY...OR 12 MILES SOUTH OF MACOMB... MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... ADAIR AND 7 MILES SOUTHEAST OF BARDOLPH AROUND 850 PM CDT... NEW PHILADELPHIA AROUND 855 PM CDT... 7 MILES SOUTHEAST OF BUSHNELL AROUND 900 PM CDT... 9 MILES SOUTHEAST OF PRAIRIE CITY AROUND 905 PM CDT... PENNY SIZE HAIL...WINDS UP TO 55 MPH...HEAVY RAIN...ARE EXPECTED WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4055 9068 4072 9044 4028 9044 4028 9078 TIME...MOT...LOC 0135Z 225DEG 33KT 4032 9061 SHEETS
Local storm report, Apr 17, 8:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HEAVY RAIN 2 SSW LADORA 41.73N 92.20W
04/17/2013 M2.70 INCH IOWA IA TRAINED SPOTTER
TOTAL SO FAR AND STILL HEAVY RAIN. ROADS NEAR THE ENGLISH
RIVER CLOSED DURING THE DAY DUE TO FLOODING.
&&
OLSENLocal storm report, Apr 17, 9:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
901 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN 2 N NEW WINDSOR 41.23N 90.45W
04/17/2013 M1.50 INCH MERCER IL TRAINED SPOTTER
TOTAL SINCE 7AM. 0.45 SINCE 5PM.STANDING WATER IN FARM
FIELDS AND ROAD DITCHES. CREEKS AND STREAMS ARE AT BANK
FULL.
&&
OLSENLocal storm report, Apr 17, 9:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
04/17/2013 M2.25 INCH BENTON IA TRAINED SPOTTER
SO FAR.
&&
OLSENThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:18 PM CDT | River Flood Warning | DVN | Henry | 6 days |
| Apr 17, 8:36 PM CDT | Special Weather Statement | DVN | McDonough | 54 min |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Jo Daviess | 56 hr |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Carroll, Whiteside | 4 days |
| Apr 18, 1:17 AM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess | 9 hr |
| Apr 18, 2:46 AM CDT | Flash Flood Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island | 9 hr |
| Apr 18, 2:57 AM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 9 hr |
| Apr 18, 3:46 AM CDT | Areal Flood Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 18 hr |
| Apr 18, 4:42 AM CDT | River Flood Warning | DVN | Jo Daviess | 7 days |
| Apr 18, 11:42 AM CDT | Areal Flood Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island, Whiteside | 9 hr |
| Apr 18, 11:51 AM CDT | Areal Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 9 hr |
| Apr 18, 2:54 PM CDT | Special Weather Statement | DVN | Henry, Mercer, Rock Island, Warren | 51 min |
| Apr 18, 3:26 PM CDT | Special Weather Statement | DVN | Henry, Rock Island | 64 min |
| Apr 18, 3:42 PM CDT | Special Weather Statement | DVN | Henry, Whiteside | 63 min |
| Apr 18, 4:14 PM CDT | Special Weather Statement | DVN | Bureau, Carroll, Jo Daviess, Putnam, Stephenson, Whiteside | 61 min |
| Apr 18, 4:39 PM CDT | Special Weather Statement | DVN | Bureau, Carroll, Putnam, Stephenson | 51 min |
| Apr 17, 8:37 PM CDT | Flash Flood Warning | DVN | Benton, Cedar, Clinton, Iowa, Johnson, Jones and 5 more | 8 hr |
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Delaware, Jones | 58 hr |
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Jackson | 4 days |
| Apr 17, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 23 min |
| Apr 17, 9:34 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Washington | 26 min |
| Apr 17, 10:04 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Linn | 6 hr |
| Apr 17, 10:10 PM CDT | Flash Flood Warning | DVN | Jefferson, Keokuk, Washington | 9 hr |
| Apr 18, 8:27 AM CDT | River Flood Warning | DVN | Johnson, Washington | 42 hr |
Nearby
Flash Flood Warnings in Illinois, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.